Welcome to TDHelp.org

Thank you for visiting TDHelp.org, the online home of the National Organization for Tardive Dyskinesia (NOTD). This website provides numerous resources we hope you will find helpful such as discussion of self-help techniques, pharmaceutical and alternative treatments, and sharing of patients’ personal stories. Remember, you’re not alone in this journey. We are by your side bringing hope and help to you and all those suffering with tardive movement disorders.  

About Tardive Dyskinesia

“Tardive” meaning late and “dyskinesia” meaning involuntary movement, is the result of treatment with dopamine receptor-blocking agents (DRBAs). Classic tardive dyskinesia (TD) involves involuntary, repetitive movements of the face, limbs, torso and/or other body parts. The term “tardive dyskinesia” refers to movement disorders resulting from use of these medications for longer than a few months according to The Diagnostic and Statistical Manual of Mental Disorders, Fifth Edition (DSM-5). The most common group of medications that can cause tardive syndromes (an umbrella term encompassing a number of abnormal, involuntary movement disorders including classic TD) are antipsychotics and anti-emetics (anti-nausea drugs), though many other drugs have caused TD and other tardive syndromes. In many cases these syndromes are permanent. TD and other tardive syndromes can range from mild to life-threatening. Some form of TD affects at least 500,000 people in the U.S. and does not discriminate with regard to age, race, or gender. [Read more]

NOTD News

Health Monitor Network

We’re excited to announce that the long-awaited “Guide to Living with Tardive Dyskinesia” by Health Monitor Network has been published. TD warrior Phyllis Hall appears on the cover and is sharing her amazing story offering hope to all those with tardive dyskinesia. TD patients Leslie Baumgartner, Cariena Birchard, and our Founder, Kathleen Shea, will be sharing their insightful self-help tips for TD. 

New Partnerships

We are very excited to now be members of the Movement Disorders Policy Coalition and the American Brain Coalition! Both these coalitions do very important work and are powerful voices regarding policies. We look forward to synergizing with them on TD issues. 

Vitamin B6 Toxicity

Our Founder, Kathleen Shea, recently developed Vitamin B6 toxicity after her first dose of Vitamin B6 P5P, 200mg, confirmed by a blood plasma test. A few hours after ingestion, her arms began shaking uncontrollably, and she could not speak or walk right. Fortunately, she recovered fully in about a week. This has opened our eyes to the incidence of this disabling condition. We have since learned that others have developed toxicity after such short exposures. There are many cases where the individual can take months or years to recover. Because of this, we no longer will list Vitamin B6 as a possible supplement for TD patients on our website. 

WebMD.com

WebMD.com will be publishing a collection of tips from people living with TD for others living with TD. Several of our NOTD friends will be contributing to this piece. It will be a slide show with photos of the contributors with their quotes. Thanks to the editors of WebMD.com and writer Kara Mayer Robinson! Coming soon..

 

NOTD does not engage in the practice of medicine. The organization is not a medical authority. In all cases, NOTD recommends that you contact a physician regarding any course of treatment for tardive syndromes.